MAUDE Adverse Event Report: TELEFLEX MEDICAL DISP. IMA/ENT 3/4 BLADE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC

TELEFLEX MEDICAL DISP. IMA/ENT 3/4 BLADE ELECTRODE; ELECTROCAUTERY, GYNECOLOGIC
Model Number IPN029474
Medical Device Problem Codes Overheating of Device (1437); Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).Customer was making incision with 809335, eschar remained on the tip of the electrode.When activated again, the eschar ignited for 2 seconds, causing a flame.The surgeon stopped using the device.Surgery completed was left video assisted thoracoscopy, left lower lobe completion lobectomy, mediastinal lymph node dissection.The customer confirmed there was buildup of eschar on the device during the time of the event.Complaint confirmed from information received from customer.The root cause is user error in not removing flammable material from activation site.The ifu was reviewed which states, "fire hazard: the sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times: tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen enriched environments.With sufficient heating, eschar can become a glowing ember and pose a fire hazard both as an ignition source and as a fuel.Keep the electrode clean and free of all debris." containment actions are not necessary as the product has been used and does not represent product in inventory accurately.Corrective action is not required per the root cause and the risk assessment.Hhe not required because risk level is not catastrophic severity and the clinical safety of patients and/or users is not in question.Preventative action is not required per the root cause and the risk assessment.The customer was advised to use essp scratch pad to remove eschar in future surgeries.Verification of effectiveness is not required per the root cause and the risk assessment.
 
Event or Problem Description
Reported issue: shortly after making incision size of approximately 3-4cm, while using plumepen ultra cautery device on the incision edges with a short insulated bovie tip, debris collected onto the bovie tip, both the insulated and non-insulated surfaces and caught on fire.Flame ignited quickly and self-extinguished; total time of combustion was approximately 2 seconds.The surgeon stopped using the device immediately upon seeing the flame.There was no reported injury.

Brand Name
DISP. IMA/ENT 3/4 BLADE ELECTRODE
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
effie jefferson
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16486415
Report Number3003898360-2023-00382
Device Sequence Number5849331
Product Code HGI
UDI-Device Identifier14026704646019
UDI-Public14026704646019
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model NumberIPN029474
Device Catalogue Number809335
Device Lot Number0421G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date03/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown